Flood, Lebanon
- When
- June 25, 11:30 PM EST to June 29, 10:45 AM EST
- Where
- Lebanon County, 9 mi NW of Lebanon
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.367, -76.458 (the zone’s center; the record gives no point)
Heavy rain caused Swatara Creek at Harper Tavern to flood. 28 feet at 18:45 EST on the 28th, then fell back below flood stage at 19:00 EST on the 29th.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CTP wrote it up.
Heavy rain caused Swatara Creek at Harper Tavern to flood. The creek exceeded flood stage of 9.0 feet at 23:30 EST on the 25th, crested at 18.28 feet at 18:45 EST on the 28th, then fell back below flood stage at 19:00 EST on the 29th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jun 25, 8:41 PM EST, 2 hours 49 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 941 PM EDT SUN JUN 25 2006 .SHORT TERM /REST OF TONIGHT/... VERY BUSY DAY WITH TROPICAL DOWNPOURS CAUSING LOCALIZED FLOODING AND EVEN A FEW ROCK SLIDES. EASTERN AREAS HIT HARDEST WITH 3 TO 5 INCHES OF RAIN FROM HARRISBURG NORTHEAST INTO SCHUYLKILL COUNTY. FLOODING REPORTED ALL THE WAY FROM FRANKLIN COUNTY UP TO SCHUYLKILL COUNTY. ANOTHER SURGE OF SHOWERS PUSHING INTO THE LOWER SUSQ VALLEY AS THE LONG CONVEYOR BELT OF MOISTURE CONTINUES. WEAK SFC FRONT FROM ABOUT CENTRAL ADAMS COUNTY UP THROUGH HARRISBURG TO BETWEEN AVP AND MPO...IS EXPECTED TO SLOWLY LIFT NORTHWARD OVER THE NEXT DAY OR SO BRINGING THE FOCUS OF OCCASIONAL SHOWERS AND HEAVIER DOWNPOURS NORTH WITH IT. THIS SHUD ALLEVIATE SOME OF THE THREAT FOR HEAVY RAIN OVER SOUTHEASTERN SECTIONS TOMORROW AND SHIFT THE FOCUS INTO CENTRAL AND WESTERN PA. DOESNT LOOK LIKE WE WILL BE OUT OF THE WOODS UNTIL POSSIBLY WEDNESDAY AS THE DEEP FEED OF TROPICAL MOISTURE IS FORECAST TO REMAIN IN PLACE...BUT ACTIVITY SHUD BECOME MORE SCATTERED IN NATURE AS THE REAL LOW LEVEL FOCUS SLIDES OUT OF THE AREA. LA CORTE && .PREV DISCUSSION... /ISSUED 258 PM EDT SUN JUN 25 2006/ SHORT TERM /THROUGH SUNDAY NIGHT/... AS ADVERTISED...RAIN HAS OVERSPREAD THE ENTIRE CWA WITH THE PIPELINE EXTENDING SOUTH INTO THE CAROLINAS. SURFACE LOW PRESSURE OVER NORTHERN FLORIDA HAS A TROUGH EXTENDING NORTH INTO THE EASTERN GREAT LAKES. AN UPPER LOW ORGANIZING OVER EASTERN IOWA WILL PROVIDE THE INFLUX OF MOISTURE AT THE UPPER LEVELS. THIS...ALONG WITH A SERIES OF SHORTWAVES...WILL BRING STEADY LIGHT TO MODERATE RAIN OVERNIGHT. THUNDERSTORMS HAVE BEEN CONFINED TO THE FAR EASTERN EDGE OF THE STEADY RAIN WHERE DEWPOINTS HAVE ROCKETED INTO THE 70S. SPOTTER REPORTS FROM AREAS RECEIVING HEAVY RAIN INDICATE THAT 1 TO 3 INCH AMOUNTS WILL BE COMMON OVERNIGHT IN THE TROPICAL AIRMASS. TEMPERATURES WILL HOLD IN THE MID TO UPPER 60S PARALLEL WITH THE DEWPOINTS TONIGHT. AS A RESULT...THE FLASH FLOOD WATCH HAS BEEN EXTENDED TO 6 AM FOR ALL COUNTIES EXCEPT THE FAR NORTHWEST. THIS SEEMS REASONABLE BASED ON THE CURRENT RADAR AND SPOTTER REPORTS. LONG TERM /MONDAY THROUGH SUNDAY/... WILL KEEP A CHANCE OF SHOWERS AND THUNDERSTORMS IN THE FORECAST THROUGH MOST OF THE EXTENDED AS A TROUGH AT 500 MB REMAINS OVER LAKE MICHIGAN AND A 595 DM HIGH ANCHORS OFF THE NEW ENGLAND SEABOARD. THIS WILL SANDWICH THE REGION UNTIL THE HIGH WEAKENS AND THE TROUGH OPENS UP BY MID WEEK. THE MAIN PLUME OF MOISTURE WILL SHIFT WEST ON MONDAY AND BE CENTERED OVER THE WESTERN HALF OF THE FORECAST AREA. THIS AXIS WILL MOVE EAST ON TUESDAY OVERSPREADING THE ENTIRE AREA AGAIN AS THE TROUGH OPENS UP AND THE BLOCKING HIGH WEAKENS OFF OF THE ATLANTIC COAST. THE TROUGH OVER THE GREAT LAKES WILL REMAIN THROUGH THE END OF THE WEEK SO A GENERAL CHANCE OF SHOWERS AND THUNDERSTORMS REMAINS. AVIATION... MOST AIRPORTS THIS AFTERNOON HAVE BEEN IFR DUE TO VISIBILITIES IN RAIN AND FOG. CEILINGS HAVE REMAINED IN THE MVFR CATEGORY. EXPECT CEILING TO DROP TO IFR AND TEMPO LIFR OVERNIGHT AND RAIN CONTINUES AND DEWPOINTS RISE TO NEAR 70 IN ALL LOCATIONS. WINDS WILL REMAIN LESS THAN 10 KTS THROUGH THE FORECAST PERIOD. IT APPEARS THAT IT WILL BE A FEW DAYS BEFORE CONDITIONS IMPROVE. && .CTP WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FOR PAZ006-010>012-017>019-024>028-033-037- 041-042-045-046-049>053 UNTIL 8 PM MONDAY. FLASH FLOOD WATCH FOR PAZ034>036-056>059-063>066 UNTIL 6 AM MONDAY. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 439 PM EDT SUN JUN 25 2006 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-262045- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 439 PM EDT SUN JUN 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT ...A FLASH FLOOD WATCH IS IN EFFECT THROUGH LATE TONIGHT FOR ALL OF CENTRAL PENNSYLVANIA...EXCEPT FOR WARREN AND MCKEAN COUNTIES... WIDESPREAD RAINFALL OF 1 TO 3 INCHES IS EXPECTED WITH LOCALLY HEAVIER AMOUNTS UP TO 4 OR 5 INCHES POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ...THE FLASH FLOOD WATCH WILL CONTINUE THROUGH 8 PM MONDAY ACROSS THE CENTRAL SUSQUEHANNA RIVER VALLEY...CENTRAL AND NORTHERN MOUNTAINS AND LAUREL HIGHLANDS... AREAS NOT IN THE FLOOD WATCH ARE MCKEAN AND WARREN COUNTY IN NORTHWESTERN PENNSYLVANIA...AND THE LOWER SUSQUEHANNA VALLEY. ADDITIONAL RAINFALL AMOUNTS IN THE WATCH AREA WILL RANGE FROM 1 TO 2 INCHES ON MONDAY. PLEASE REFER TO PHLFFACTP FOR INFORMATION PERTAINING TO THE SPECIFIC AREAL EXTENT AND VALID TIMES OF THE FLASH FLOOD WATCHES. THE NEARLY STATIONARY FRONTAL BOUNDARY WILL DRIFT NORTH AND WEST BECOMING LOCATED FROM NEAR PITTSBURGH TO ELMIRA BY LATE MONDAY. THIS MAY BRING A TEMPORARY LULL IN THE WIDESPREAD HEAVY RAIN MONDAY NIGHT INTO TUESDAY MORNING. ANOTHER DISTURBANCE WILL MOVE NORTH AND BRING MORE TROPICAL DOWNPOURS TO THE REGION TUESDAY AFTERNOON AND NIGHT...LEADING TO ANOTHER POTENTIAL ROUND OF FLOODING PROBLEMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS...PLEASE REPORT ANY RAINFALL AMOUNTS OF 2 INCHES OR MORE...ALONG WITH ANY FLOODING ALONG STREAMS. LAMBERT
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE STATE COLLEGE PA
811 PM EDT SUN JUN 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM FLASH FLOOD GREENCASTLE 39.79N 77.73W
06/25/2006 FRANKLIN PA EMERGENCY MNGR
RTE 11 UNDERPASS FLOODED. 2 INDIVIDUALS TRAPPED IN
VEHICLE
0500 PM FLASH FLOOD MAHAFFEY 40.88N 78.73W
06/25/2006 CLEARFIELD PA LAW ENFORCEMENT
ROCK SLIDES ACROSS RTE 286 NEAR MAHAFFEY
0500 PM FLASH FLOOD YORK SPRINGS 40.01N 77.12W
06/25/2006 ADAMS PA LAW ENFORCEMENT
BERMUDIAN CREEK OUT OF ITS BANKS NEAR HOME BACK BRIDGE.
OLD HARRISBURG ROAD CLOSED FOR FLOODING NEAR GETTYSBURG.
&&
JJLPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1012 PM EDT SUN JUN 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM FLASH FLOOD GREENCASTLE 39.79N 77.73W
06/25/2006 FRANKLIN PA EMERGENCY MNGR
RTE 11 UNDERPASS FLOODED. 2 INDIVIDUALS TRAPPED IN
VEHICLE
0300 PM FLASH FLOOD WAYNESBORO 39.75N 77.58W
06/25/2006 FRANKLIN PA TRAINED SPOTTER
NUMEROUS ROADS FLOODED. WATER FLOWING FROM PAVED PARKING
LOTS INTO ROADS.
0500 PM FLASH FLOOD MAHAFFEY 40.88N 78.73W
06/25/2006 CLEARFIELD PA LAW ENFORCEMENT
ROCK SLIDES ACROSS RTE 286 NEAR MAHAFFEY
0500 PM FLASH FLOOD YORK SPRINGS 40.01N 77.12W
06/25/2006 ADAMS PA LAW ENFORCEMENT
BERMUDIAN CREEK OUT OF ITS BANKS NEAR HOME BACK BRIDGE.
OLD HARRISBURG ROAD CLOSED FOR FLOODING NEAR GETTYSBURG.
0600 PM FLASH FLOOD PINE GROVE 40.55N 76.39W
06/25/2006 SCHUYLKILL PA EMERGENCY MNGR
NUMEROUS ROADS FLOODED WITH 1 FOOT OR MORE OF WATER ON
ROADS.
0730 PM FLASH FLOOD VALLEY GREEN 40.16N 76.79W
06/25/2006 YORK PA EMERGENCY MNGR
NUMEROUS ROADS CLOSED IN NEW BERRY AND FAIRVIEW
TOWNSHIPS.
&&
PAJPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1018 PM EDT SUN JUN 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM FLASH FLOOD GREENCASTLE 39.79N 77.73W
06/25/2006 FRANKLIN PA EMERGENCY MNGR
RTE 11 UNDERPASS FLOODED. 2 INDIVIDUALS TRAPPED IN
VEHICLE
0300 PM FLASH FLOOD WAYNESBORO 39.75N 77.58W
06/25/2006 FRANKLIN PA TRAINED SPOTTER
NUMEROUS ROADS FLOODED. WATER FLOWING FROM PAVED PARKING
LOTS INTO ROADS.
0500 PM FLASH FLOOD YORK SPRINGS 40.01N 77.12W
06/25/2006 ADAMS PA LAW ENFORCEMENT
BERMUDIAN CREEK OUT OF ITS BANKS NEAR HOME BACK BRIDGE.
OLD HARRISBURG ROAD CLOSED FOR FLOODING NEAR GETTYSBURG.
0500 PM FLASH FLOOD MAHAFFEY 40.88N 78.73W
06/25/2006 CLEARFIELD PA LAW ENFORCEMENT
ROCK SLIDES ACROSS RTE 286 NEAR MAHAFFEY
0500 PM FLASH FLOOD PINE GROVE 40.55N 76.39W
06/25/2006 SCHUYLKILL PA EMERGENCY MNGR
NUMEROUS ROADS FLOODED WITH 1 FOOT OR MORE OF WATER ON
ROADS.
0600 PM FLASH FLOOD PALMYRA 40.31N 76.60W
06/25/2006 LEBANON PA EMERGENCY MNGR
REPORTS OF SEVERAL ROADS CLOSED IN PALMYRA AND LEBANON
0730 PM FLASH FLOOD VALLEY GREEN 40.16N 76.79W
06/25/2006 YORK PA EMERGENCY MNGR
NUMEROUS ROADS CLOSED IN NEW BERRY AND FAIRVIEW
TOWNSHIPS.
&&
JJLPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1034 PM EDT SUN JUN 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM FLASH FLOOD GREENCASTLE 39.79N 77.73W
06/25/2006 FRANKLIN PA EMERGENCY MNGR
RTE 11 UNDERPASS FLOODED. 2 INDIVIDUALS TRAPPED IN
VEHICLE
0300 PM FLASH FLOOD WAYNESBORO 39.75N 77.58W
06/25/2006 FRANKLIN PA TRAINED SPOTTER
NUMEROUS ROADS FLOODED. WATER FLOWING FROM PAVED PARKING
LOTS INTO ROADS.
0500 PM FLASH FLOOD YORK SPRINGS 40.01N 77.12W
06/25/2006 ADAMS PA LAW ENFORCEMENT
BERMUDIAN CREEK OUT OF ITS BANKS NEAR HOME BACK BRIDGE.
OLD HARRISBURG ROAD CLOSED FOR FLOODING NEAR GETTYSBURG.
0500 PM FLASH FLOOD MAHAFFEY 40.88N 78.73W
06/25/2006 CLEARFIELD PA LAW ENFORCEMENT
ROCK SLIDES ACROSS RTE 286 NEAR MAHAFFEY
0500 PM FLASH FLOOD PINE GROVE 40.55N 76.39W
06/25/2006 SCHUYLKILL PA EMERGENCY MNGR
NUMEROUS ROADS FLOODED WITH 1 FOOT OR MORE OF WATER ON
ROADS.
0600 PM FLASH FLOOD PALMYRA 40.31N 76.60W
06/25/2006 LEBANON PA EMERGENCY MNGR
REPORTS OF SEVERAL ROADS CLOSED IN PALMYRA AND LEBANON
0730 PM FLASH FLOOD VALLEY GREEN 40.16N 76.79W
06/25/2006 YORK PA EMERGENCY MNGR
NUMEROUS ROADS CLOSED IN NEW BERRY AND FAIRVIEW
TOWNSHIPS.
1015 PM FLASH FLOOD YORK SPRINGS 40.01N 77.12W
06/25/2006 ADAMS PA EMERGENCY MNGR
WATER RESCUE NEEDED ON MATAMORAS VALLEY ROAD
1030 PM FLASH FLOOD LANCASTER 40.04N 76.30W
06/25/2006 LANCASTER PA TRAINED SPOTTER
WATER ACROSS RTE 741 IN LAMPETER
&&
JJLThe national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2006Every state in 2006This day in weather historyWarnings in Pennsylvania, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5518096.